Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Child has red rash on buttocks and genitals, stomach and genital pain, no fever. Taking treatment for UTI

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
My 3yo daughter is being treated for a urinary tract infection with amoxicillin. We are on our 5th day of the Meds and she has a red rash on her butt and genitals. She is complaining of pain in her belly and genitals. She has no fever but is very restless while sleeping. The doctors office never called back about her culture to let me know if she needed different antibiotics. They told me no call meant she is fine. I am concerned now that she is not ok.
Posted Fri, 28 Sep 2012 in Child Health
Answered by Dr. Sudhir 12 minutes later

In view of her symptoms I think she needs re-evaluation. Possibility of allergic reaction seems likely in her case.

Amoxicillin is known to cause allergic reaction. Allergic can vary in severity from just rash to severe anaphylactic reactions.

So, I guess you better call up the doctor's office.If it's allergic reaction then as per culture report other alternative antibiotic can be started.

Oral antihistaminic can be given for time being, till you get to speak with your doctor.

Please feel free to ask if there are further questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor